Alert archive / New Mexico / High Wind Watches in 2011

High Wind Watch 22, NWS Midland/Odessa, TX

April 27, 2011Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Apr 27, 2011, 1:05 PM MDT for Eddy County, New Mexico. It took effect at Apr 29, 2011, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 1:05 PM MDT (19:05 UTC)
In effect from
Apr 29, 2011, 11:00 AM MDT
Expired
Apr 28, 2011, 1:47 PM MDT
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -352 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3891 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-352 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WWUS74 KMAF 271905
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
205 PM CDT WED APR 27 2011

...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS FRIDAY...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE CENTRAL ROCKIES
NEAR FRIDAY AFTERNOON. AS THIS OCCURS...THE MID TO UPPER LEVEL
WINDS IN THE ATMOSPHERE WILL INCREASE FROM THE WEST AND A SURFACE
LOW WILL DEVELOP JUST NORTH OF THE TEXAS PANHANDLE. STRONG WINDS
ARE EXPECTED TO DEVELOP ACROSS THE GUADALUPE MOUNTAINS AS A
RESULT...BEGINNING LATE FRIDAY MORNING AND CONTINUING THROUGH
EARLY FRIDAY EVENING.

NMZ027-TXZ258-281100-
/O.NEW.KMAF.HW.A.0022.110429T1700Z-110430T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
105 PM MDT WED APR 27 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* TIMING...LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE
  SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF CONTROL.
  AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
  TURBULENCE IF FLYING IN THE VICINITY OF THE GUADALUPE
  MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
466 
WWUS74 KMAF 280954
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 AM CDT THU APR 28 2011

...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS FRIDAY
AND SATURDAY...

.AN UPPER LEVEL TROUGH APPROACHING THE REGION FRIDAY AND SATURDAY
WILL RESULT IN INCREASING SOUTHWEST FLOW ALOFT.  WHEN THESE
STRONGER WINDS MIX DOWN TO THE SURFACE WITH DAYTIME HEATING... 
HIGH WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS FRIDAY
AND SATURDAY.

NMZ027-TXZ258-282100-
/O.NEW.KMAF.HW.A.0023.110430T1500Z-110501T0300Z/
/O.CON.KMAF.HW.A.0022.110429T1700Z-110430T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
354 AM MDT THU APR 28 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* TIMING...FRIDAY AND SATURDAY.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH ON FRIDAY. 
          WEST 40 TO 50 MPH WITH GUSTS TO 70 MPH ON SATURDAY.

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE
  SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF CONTROL. 
  AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME 
  TURBULENCE IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
864 
WWUS74 KMAF 281947
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CDT THU APR 28 2011

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS FRIDAY
THROUGH SATURDAY EVENING...

.AN UPPER LEVEL STORM SYSTEM APPROACHING THE REGION FRIDAY AND
SATURDAY WILL RESULT IN INCREASING SOUTHWEST FLOW ALOFT. WHEN
THESE STRONGER WINDS MIX DOWN TO THE SURFACE HIGH WINDS WILL 
OCCUR ACROSS THE GUADALUPE MOUNTAINS FRIDAY AND SATURDAY.

NMZ027-TXZ258-291030-
/O.UPG.KMAF.HW.A.0022.110429T1700Z-110430T0300Z/
/O.UPG.KMAF.HW.A.0023.110430T1500Z-110501T0300Z/
/O.NEW.KMAF.HW.W.0032.110429T1700Z-110501T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
147 PM MDT THU APR 28 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT
MDT SATURDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FRIDAY AFTERNOON THROUGH SATURDAY EVENING.

* WINDS...SOUTHWEST 30 TO 50 MPH WITH GUSTS TO 65 MPH. 

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE
  SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF CONTROL.
  AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
  TURBULENCE IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 27, 11:11 AM MDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 27, 11:11 AM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1211 PM CDT WED APR 27 2011

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. NORTHWEST WINDS OF
15 TO 25 MPH WILL DIMINISH TO AROUND 10 MPH LATE THIS AFTERNOON.
A WEAK COLD FRONT WILL PASS THROUGH THE TERMINALS THIS EVENING AND
WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT.

12

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR THE
     FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
     COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...
     VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...
     PECOS...REEVES COUNTY AND UPPER TRANS PECOS...UPTON...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

&&

99
Hazardous weather outlook, Apr 27, 12:15 PM MDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
115 PM CDT WED APR 27 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
115 PM CDT WED APR 27 2011 /1215 PM MDT WED APR 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY THIS
EVENING ACROSS SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. VERY
DRY AND BREEZY CONDITIONS BEHIND A COLD FRONT WILL PRODUCE SINGLE
DIGIT RELATIVE HUMIDITY AND NORTHWEST WINDS AROUND 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY AFTERNOON
AND EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE PERMIAN
BASIN...TRANS PECOS AND GUADALUPE AND DAVIS MOUNTAINS. SOUTHWEST
WINDS ABOVE 20 MPH AND VERY WARM TEMPERATURES WILL COINCIDE WITH
LOW AFTERNOON RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT.

HIGH WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS FRIDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:06 AM MDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 8 more10 hr
Apr 27, 2:18 PM MDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more55 hr

Nearby

High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.